MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK TIP SYRINGE WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK TIP SYRINGE WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE
Model Number 309571
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that a shot of b12 medication leaked from the threaded connection point at the tip of the bd luer-lok¿ tip syringe with bd precisionglide¿ needle during use.The following information was provided by the initial reporter: "1 syringe found to be faulty today because all of the medication spilled out at the threaded connection point at the tip of the syringe.Direct consumer home user takes 1 b12 shot every month, receives form pharmacy.".
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received for evaluation.A physical unused samples are required for leakage testing.Since no samples displaying the reported condition were received a potential root cause could not be defined and no corrective actions are necessary at this time.Dhr could not be performed as the lot# is unknown.
 
Event or Problem Description

Brand Name
BD LUER-LOK TIP SYRINGE WITH BD PRECISIONGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9981167
Report Number1213809-2020-00261
Device Sequence Number19807406
Product Code FMF
UDI-Device Identifier30382903095712
UDI-Public30382903095712
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number309571
Device Catalogue Number309571
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;